Wisconsin, 2005

Hail and Lightning Strike in Wisconsin, June 7, 2005

June 7, 2005 · NWS MPX · 3 events in 2 counties and zones

2 hail, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 7, 3:30 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 7, 3:30 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 AM CDT TUE JUN 7 2005

.DISCUSSION...
NOT MUCH TIME FOR DISCUSSION WITH SEVERE WEATHER GOING. STRONG WARM
ADVECTION SHOULD CARRY CONVECTION ACROSS MOST OF CWA BUT BEST
COVERAGE OVER CENTRAL MN AND EVENTUALLY INTO WEST CENTRAL WISC.
850MB WIND FORECAST TO WEAKEN DURING MORNING SO DONT SEE A BIG
INCREASE IN STRENGTH AS IT MOVES ACROSS THE AREA. SHOULD BE A BREAK
IN THE ACTION THIS AFTERNOON AS LOW LEVEL JET AIMS BACK WEST AT
SOUTH DAKOTA. WILL INCLUDE SEVERE MENTION IN WEST THIS EVENING AND
TONIGHT AS NEW COMPLEX FORMS IN EASTERN DAKOTAS. SREF MODEL SHOWING
BEST PROB OF HEAVY RAIN OVER EAST CENTRAL MN INTO WESTERN WI..JUST
NORTH OF 576 THICKNESS. WILL HOLD OFF ON WATCH FOR NOW...BUT MENTION
HEAVY RAIN.
&&

LONGER TERM...FRIDAY THROUGH MONDAY
AN ACTIVE PERIOD WEATHER WISE IS ANTICIPATED FRIDAY THROUGH MONDAY.
NO SIGNIFICANT CHANGE IN THE AIR MASS IS EXPECTED WITH FLOW ALOFT
REMAINING FROM THE SOUTHWEST. THE 00Z GFS MODEL INDICATES THREE LOW
PRESSURE SYSTEMS PASSING ACROSS OUR FORECAST AREA...FRIDAY
MORNING...SUNDAY AND MONDAY AFTERNOON. IN EACH CASE THE SOUTHERLY
LOW LEVEL FLOW PRECEDING THE SYSTEM TAPS DEEP MOISTURE FROM THE
CENTRAL AND SOUTHERN PLAINS STATES.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.

&&
Hazardous weather outlook, Jun 7, 6:24 AM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
724 AM CDT TUE JUN 7 2005

MNZ047-054>056-064-081100-
CHIPPEWA-LAC QUI PARLE-STEVENS-SWIFT-YELLOW MEDICINE-
724 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR WEST CENTRAL
MINNESOTA

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS FORECAST A MODERATE RISK OF
SEVERE STORMS THIS AFTERNOON AND TONIGHT AROUND MORRIS...
BENSON...GRANITE FALLS AND MADISON. THIS RISK INCLUDES LARGE
HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. HEAVY RAINFALL WITH
THESE STORMS COULD ALSO LEAD TO FLOODING...ESPECIALLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME..

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

MNZ041-042-048-057-065-073-081100-
DOUGLAS-KANDIYOHI-POPE-REDWOOD-RENVILLE-TODD-
724 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE
STORMS TODAY AND TONIGHT FROM LONG PRAIRIE TO GLENWOOD TO WILLMAR
AND REDWOOD FALLS. THIS RISK INCLUDES LARGE HAIL...DAMAGING WINDS AND
POSSIBLE TORNADOES. HEAVY RAINFALL WITH THESE STORMS COULD
ALSO LEAD TO FLOOD...ESPECIALLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME..

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

MNZ043>045-049>053-058>063-066-068-WIZ014>016-081100-
ANOKA-BARRON-BENTON-CARVER-CHISAGO-HENNEPIN-ISANTI-KANABEC-MCLEOD-
MEEKER-MILLE LACS-MORRISON-POLK-RAMSEY-RUSK-SHERBURNE-STEARNS-
WASHINGTON-WRIGHT-
724 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST
CENTRAL MINNESOTA...AND FOR PORTIONS OF WEST CENTRAL WISCONSIN

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE
STORMS THIS AFTERNOON AND TONIGHT. THIS RISK INCLUDES LARGE HAIL...
DAMAGING WINDS AND POSSIBLE TORNADOES. HEAVY RAINFALL WITH THESE
STORMS COULD ALSO LEAD TO FLOOD...ESPECIALLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SLIGHT RISK OF SEVERE STORMS REMAINS ACROSS THE AREA WEDNESDAY
AND WEDNESDAY NIGHT. THIS RISK OF SEVERE STORMS IS ANTICIPATED AS A
LOW PRESSURE CENTER MOVES EAST ALONG A WARM FRONT FROM EASTERN SOUTH
DAKOTA EARLY WEDNESDAY MORNING...THROUGH CENTRAL MINNESOTA WEDNESDAY
AFTERNOON...TO WEST CENTRAL WISCONSIN WEDNESDAY EVENING. THE
CONTINUED CHANCE OF HEAVY RAINFALL WILL ALSO MAKE FLOODING A
THREAT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

MNZ067-069-070-074>078-082>085-091>093-WIZ023>028-081100-
BLUE EARTH-BROWN-CHIPPEWA-DAKOTA-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-
GOODHUE-LE SUEUR-MARTIN-NICOLLET-PEPIN-PIERCE-RICE-SCOTT-SIBLEY-
ST CROIX-STEELE-WASECA-WATONWAN-
724 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MINNESOTA AND FOR PORTIONS OF WEST CENTRAL WISCONSIN

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE
STORMS THIS AFTERNOON AND TONIGHT. THIS RISK INCLUDES LARGE HAIL...
DAMAGING WINDS AND POSSIBLE TORNADOES. HEAVY RAINFALL WITH THESE
STORMS COULD ALSO LEAD TO FLOOD...ESPECIALLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SLIGHT RISK OF SEVERE STORMS REMAINS ACROSS THE AREA WEDNESDAY
AND WEDNESDAY NIGHT. THIS RISK OF SEVERE STORMS IS ANTICIPATED AS A
LOW PRESSURE CENTER MOVES EAST ALONG A WARM FRONT FROM EASTERN SOUTH
DAKOTA EARLY WEDNESDAY MORNING...THROUGH CENTRAL MINNESOTA WEDNESDAY
AFTERNOON...TO WEST CENTRAL WISCONSIN WEDNESDAY EVENING. THE
CONTINUED CHANCE OF HEAVY RAINFALL WILL ALSO MAKE FLOODING A
THREAT.

THE SLIGHT RISK OF SEVERE STORMS...AS WELL AS FLOODING...RETURNS
TO THE AREA THURSDAY AND THURSDAY NIGHT. THE WARM FRONT THAT
WAS LOCATED OVER CENTRAL MINNESOTA WEDNESDAY AND WEDNESDAY NIGHT
IS EXPECTED TO INTENSIFY ACROSS SOUTH CENTRAL MINNESOTA THURSDAY
AS ANOTHER LOW PRESSURE SYSTEM DEVELOPS OVER THE CENTRAL PLAINS
STATES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

In the hours before

Local storm report, Jun 7, 5:03 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
603 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             2 SW WINTHROP           44.52N 94.39W
06/07/2005  1.00 INCH        SIBLEY             MN   PUBLIC

&&

WJH
Local storm report, Jun 7, 6:37 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
737 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 AM     HAIL             BOYD                    44.85N 95.90W
06/07/2005  1.00 INCH        LAC QUI PARLE      MN   CO-OP OBSERVER

0425 AM     HAIL             8 SW CLARKFIELD         44.71N 95.92W
06/07/2005  0.75 INCH        YELLOW MEDICINE    MN   LAW ENFORCEMENT

0450 AM     HAIL             5 N CLONTARF            45.45N 95.68W
06/07/2005  0.75 INCH        POPE               MN   LAW ENFORCEMENT

&&

JPR

The radar

The Minneapolis radar (KMPX), 74 km away, was scanning. The volume nearest the first event began at 13:17 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 lightning. Local standard time, as filed.

Hail, Pierce

When
June 7, 7:15 AM CST to 5:25 PM CST
Where
Pierce County, 5 mi S of River Falls
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.783, -92.633

Hail, St. Croix

When
June 7, 7:20 AM CST
Where
St. Croix County, 3 mi E of Somerset
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.117, -92.617

Lightning, St. Croix

When
June 7, 7:24 AM CST
Where
St. Croix County, Somerset
Injuries
1 direct, 0 indirect
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
45.034, -92.453 (the zone’s center; the record gives no point)

A 43-year-old construction worker at the new Wisconsin Highway 64 bypass bridge was struck by lightning. He was taken to a local hospital and released a few hours later.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462053, 5462054, 5462055.